Discussions that mention xanax

Addiction & Recovery board


Hi there.

First off, my dosage is low but it's right for me as I have a hypersensitive issue with all medications. I need kids doses for everything plus im 98lbs at 5'0

I was on xanax for a month and a half.

I took 1/8th of .25 3x daily

last friday I went down to 1/16th 3x daily, 4 if needed.

Is this smaller dosage but more times a day better for tapering?

Also, I've only taken the 1/16th 3x daily so far so I've cut my dose in half.

I have had wD symptoms like shakey legs, anxiety, tremors a bit and some stomach cramps.

Did I cut down too fast? My psych says its such a low dose anyway there's no way i could have a seizure and to just stop but I wont do that.

Please give me your advice. I am also on 1/8th of 10mg paxil.This really helped so far.

Clue me in lovely people....
Hi Hollywood

I also tapered off Xanax. It is difficult, isn't it??? Sad smiles. The rise in anxiety can play havoc even at small, small cuts.

I think you are doing a good job the way you are going. Personally, I stayed at only three doses and eventually moved to two doses, then one. I did this by stretching that first dose to as late in the morning as I could, then eventually it melded into the afternoon dose.As the months went by, I melded the afternoon dose into the evening dose. I worked to get that evening dose away from bedtime so that my body stopped associating it with going to sleep at night.

I also only cut one dose at a time during each cut first the morning, then when I leveled out, the afternoon, etc. As I appraoched the end of the taper, I was taking doses by crumbs. I would break a tab down into quarters, smash it, then divide it by eye using a toothpick. I would lick my finger, pick up my dose with it and ingest it followed with water. Then I would try and skip a day, take it a day, skip two days, take it a day, and so on. It went like that for a few weeks and finally I was able to stop altogether.

I understand that your doctor is probably correct in that stopping cold turkey from such a small dose will not send you into seizures, but I also know how much angst the withdrawal symptoms cause. Keep it slow and steady and allow your body and brain to level a bit between cuts. It is not the piece of cake doctors often think it is to do this!

It seems like you have your head on pretty staright in your efforts. I wish you well and hope to hear an update from you.

All best wishes
reach
I am curious about this. How in the world does a perosn 'cut' such a small pill into 1/8 and 1/16th of the original pill? What is with all the fractional doses? I don't understand that at all. Medication like xanax is never prescribed as "Take 1/8 tablet a day," or whatever. Oh, as far as your withdrawls go, you have nothing to fear. First of all, you were on it only a month and a half. Second, you are taking next to nothing in terms of a dosage. I would be surprised if they had any effect at all at that low of a dosage...

Edit: OK, now I understand. You are extremely sensitive to any meedications. That explains it. Never mind. And best of luck to you!